ASCENSION ORTHOPEDICS, INC. RSS HUMERAL BODY INSERTER/EXTRACTOR KNOB; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Back to Search Results |
| Catalog Number |
INS096009401 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/04/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during a reverse total shoulder surgery, at the trialing phase, the t-knob of one (1) rss humeral body inserter/extractor knob was being reattached to the trial and the threaded portion sheared apart, leaving the distal portion of the threads attached to the small body humeral trial.The procedure was resumed, without any delay by changing the surgical procedure, using a screw in t handle to insert the permanent implant as opposed to using the actual implant inserter.No pieces fell, or were found, inside of the patient.No injury was reported as a consequence of this issue.
Additional Manufacturer Narrative
Additional information: d4, d9, h3, h4, h6 (component code; type of investigation; investigation findings and investigation conclusions), h11.Corrected: h8.H11: the associated device was returned and evaluated.A visual inspection of the returned device concluded the device presents with the threaded shaft fractured and returned off the device.The entire device is worn from use with the identification markings degraded.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference: (b)(4).